Psycho-Babble Medication Thread 694820

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

PROZAC OR LUVOX

Posted by tjeffries on October 14, 2006, at 18:02:31

Have tried every ssri under the sun, and have had just terrible luck.....I have not tried these two.....and wondering what you think is best for ocd, and anxiety???? I need something that is more weight neutral, as I CANNOT gain weight, I already have a terrible weight problem, ugh.....I feel as though I am at a loss, with no answers. I cannot take topamax, due to a previous kidney stone situation. please help, any advice would be appreciated....thank you.

 

Re: PROZAC OR LUVOX tjeffries

Posted by Phillipa on October 14, 2006, at 22:41:02

In reply to PROZAC OR LUVOX, posted by tjeffries on October 14, 2006, at 18:02:31

If you're anxious in my opinion definitely luvox the most sedating of the SSRI's and officially approved for OCD. I take it the only one I've had no problems on. Good luck in your decision. Love Phillipa

 

Re: PROZAC OR LUVOX tjeffries

Posted by yxibow on October 15, 2006, at 2:40:44

In reply to PROZAC OR LUVOX, posted by tjeffries on October 14, 2006, at 18:02:31

> Have tried every ssri under the sun, and have had just terrible luck.....I have not tried these two.....and wondering what you think is best for ocd, and anxiety???? I need something that is more weight neutral, as I CANNOT gain weight, I already have a terrible weight problem, ugh.....I feel as though I am at a loss, with no answers. I cannot take topamax, due to a previous kidney stone situation. please help, any advice would be appreciated....thank you.


Yes, Topomax in my opinion is overprescribed for its theoretical weight loss when it can cause kidney stone issues and even nasty gall bladder problems (I think, if I recall.)


Everybody is different in terms of gaining weight, but the two most sedating (and thus less anxiety provoking) SSRIs are Luvox and Paxil. Paxil is a greater red flag among people in general for slight to medium weight gain. Personally, I never gained weight from Luvox. Luvox is, generic though it may be, truly actually one of the best SSRIs for OCD from my experience besides the pseudo SSRI (SRI) Anafranil, which carries side effect issues of tricyclics. Dosing may need to be at the maximum (300) or if your doctor is comfortable, really for OCD, 400 or if you can stand, 450.

 

Re: PROZAC OR LUVOX yxibow

Posted by Phillipa on October 15, 2006, at 19:32:03

In reply to Re: PROZAC OR LUVOX tjeffries, posted by yxibow on October 15, 2006, at 2:40:44

Jay what happens when you raise the dose of luvox since I haven't gone above 150 in months and that did nothing? Love Phillipa

 

Re: PROZAC OR LUVOX Phillipa

Posted by yxibow on October 17, 2006, at 1:58:23

In reply to Re: PROZAC OR LUVOX yxibow, posted by Phillipa on October 15, 2006, at 19:32:03

> Jay what happens when you raise the dose of luvox since I haven't gone above 150 in months and that did nothing? Love Phillipa

Well, you're taking it for depression if I recall, which Luvox may or may not be a solution for you, but, in general, a full clinical dose of Luvox is 300 mg (or more). It varies, of course by the person, but if 150 is not doing anything for you, you may ask your doctor to challenge it at a higher dose.

In general, the side effects of all SSRIs would be possible electric shocks, (temporary, like a week at most) nausea with dose adjustments if done right -- no jumping from 150 to 300. Luvox has a much larger range of MED (minimum effective dose) than other SSRIs, but it sounds like you could be still below that margin. If you raise it and you continue to be nauseated, have strange shock (over serotonin) sensations, and other typical SSRI side effects, then maybe it isn't the SSRI for you. But you have to give it a chance. A few days isn't one. SSRIs can take up to 12 weeks to give a full trial although noticeable changes can appear in the first 2-4 weeks. Prozac can act even faster from what I saw in someone, generally hyping up people in the first week or two. But that usually passes.

So a summary, my experience (and this is only mine), is that dose changes caused temporary nausea that was solved by your typical OTC preparations or chewing ginger (5HT3 blocker).

- tidings

Jay


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.